The ̄∂-Neumann Problem

  • Michael E. Taylor
Part of the Applied Mathematical Sciences book series (AMS, volume 116)

Abstract

Here we study a boundary problem arising in the theory of functions of several complex variables.

Keywords

Orthogonal Projection Complex Manifold Toeplitz Operator Pseudodifferential Operator Pseudoconvex Domain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AHLM]
    A. Andreotti, C. D. Hill, S. Lojasiewicz, and B. MacKichan, Complexes of differential operators, The Mayer-Vietoris sequence, Invent Math. 35(1976), 43–86.MathSciNetMATHCrossRefGoogle Scholar
  2. [AV]
    A. Andreotti and E. Vesentini, Carleman estimates for the Laplace-Beltrami equation on complex manifolds, Publ. Math. Inst. Hautes Etudes Sci. 25(1965), 81–130.MathSciNetCrossRefGoogle Scholar
  3. [BDT]
    P. Baum, R. Douglas, and M. Taylor, Cycles and relative cycles in analytic K- homology, J. Differential Geom. 30(1989), 761–804.MathSciNetMATHGoogle Scholar
  4. [BFG]
    M. Beals, C. Fefferman, and R. Grossman, Strictly pseudoconvex domains in ℂn Bull. AMS 8(1983), 125–322.MathSciNetMATHCrossRefGoogle Scholar
  5. [BG]
    R. Beals and P. Greiner, Calculus on Heisenberg Manifolds, Princeton Univ. Press, Princeton, N. J., 1988.MATHGoogle Scholar
  6. [BGS]
    R. Beals, P. Greiner, and N. Stanton, L p and Lipschitz estimates for the ∂̄-equation and the 3-Neumann problem, Math. Ann. 277(1987), 185–196.MathSciNetMATHCrossRefGoogle Scholar
  7. [BS]
    R. Beals and N. Stanton, Estimates on kernels for the ∂̄-equation and the 3-Neumann problem, Math. Ann. 289(1991), 73–83.MathSciNetMATHCrossRefGoogle Scholar
  8. [BL]
    S. Bell and E. Ligocka, A simplification and extension of Fefferman’s theorem on holomorphic mappings, Invent. Math. 57(1980), 283–289.MathSciNetMATHCrossRefGoogle Scholar
  9. [Bog]
    A. Boggess, CR Manifolds and the Tangential Cauchy-Riemann Complex, CRC Press, Boca Raton, Fla., 1991.MATHGoogle Scholar
  10. [Bl]
    L. Boutet de Monvel, Hypoelliptic operators with double characteristics and related pseudodifferential operators, CPAM 27(1974), 585–639.MATHGoogle Scholar
  11. [B2]
    L. Boutet de Monvel, On the index of Toeplitz operators in several complex variables, Invent. Math. 50(1979), 249–272.MATHCrossRefGoogle Scholar
  12. [BGu]
    L. Boutet de Monvel and V. Guillemin, The Spectral Theory of Toeplitz Operators, Princeton Univ. Press, Princeton, N. J., 1981.MATHGoogle Scholar
  13. [BSj]
    L. Boutet de Monvel and J. Sjöstrand, Sur la singularite des noyaux de Bergman et du Szegö, Asterisque 34–36(1976), 123–164.Google Scholar
  14. [BT]
    L. Boutet de Monvel and F. Treves, On a class of pseudodifferential operators with double characteristics, CPAM 27(1974), 59–89.MATHGoogle Scholar
  15. [BDF]
    L. Brown, R. Douglas, and P. Fillmore, Extensions of C*-algebras and K- homology, Ann. of Math. 105(1977), 265–324.MathSciNetMATHCrossRefGoogle Scholar
  16. [Cat]
    D. Catlin, Subelliptic estimates for the d Neumann problem on pseudoconvex domains, Ann. of Math. 126(1987), 131–191.MathSciNetMATHCrossRefGoogle Scholar
  17. [Cha]
    D. Chang, On L p and Hölder estimates for the ∂̄-Neumann problem on strongly pseudoconvex domains, Math. Ann. 282(1988), 267–297.MathSciNetMATHCrossRefGoogle Scholar
  18. [CNS]
    D. Chang, A. Nagel, and E. Stein, Estimates for the ∂̄-Neumann problem in pseudoconvex domains of finite type in ℂ2, Acta Math. 169(1992), 153–228.MathSciNetCrossRefGoogle Scholar
  19. [Chr]
    M. Christ, Regularity properties of the b-equation on weakly pseudoconvex CR manifolds of dimension three, J. AMS 1(1988), 587–646.MathSciNetMATHGoogle Scholar
  20. [D]
    A. Dynin, An algebra of pseudodifferential operators on the Heisenberg group; symbolic calculus, Soviet Math. Dokl. 17(1976), 508–512.MATHGoogle Scholar
  21. [EMM]
    C. Epstein, R. Melrose, and G. Mendoza, Resolvent of the Laplacian on strictly pseudoconvex domains, Acta Math. 167(1991), 1–106.MathSciNetMATHCrossRefGoogle Scholar
  22. [F]
    C. Fefferman, The Bergman kernel and biholomorphic mappings of pseudoconvex domains, Invent. Math. 26(1974), 1–65.MathSciNetMATHCrossRefGoogle Scholar
  23. [FeK]
    C. Fefferman and J. J. Kohn, Hölder estimates on domains of complex dimension 2 and on 3 dimensional CR manifolds, Advances in Math. 69(1988), 223–303.MathSciNetMATHCrossRefGoogle Scholar
  24. [FK]
    G. Folland and J. J. Kohn, The Neumann Problem for the Cauchy-Riemann Complex, Princeton Univ. Press, Princeton, N. J., 1972.MATHGoogle Scholar
  25. [FS]
    G. Folland and E. Stein, Estimates for the ∂̄ b complex and analysis on the Heisen berg group, CPAM 27(1974), 429–522.MathSciNetMATHGoogle Scholar
  26. [Gel]
    D. Geller, Analytic Pseudodifferential Operators on the Heisenberg Group and Local Solvability, Princeton Univ. Press, Princeton, N. J., 1990.Google Scholar
  27. [GS]
    P. Greiner and E. Stein, Estimates for the ∂̄ Neumann Problem, Princeton Univ. Press, Princeton, N. J., 1977.Google Scholar
  28. [GR]
    R. Gunning and H. Rossi, Analytic Functions of Several Complex Variables, Prentice-Hall, Englewood Cliffs, New Jersey, 1965.MATHGoogle Scholar
  29. [HP1]
    R. Harvey and J. Polking, Fundamental solutions in complex analysis, Duke Math. J. 46(1979), 253–340.MathSciNetMATHCrossRefGoogle Scholar
  30. [HP2]
    R. Harvey and J. Polking, The 3-Neumann kernel in the ball in Cn , Proc. Symp. Pure Math. 41(1984), 117–136.MathSciNetCrossRefGoogle Scholar
  31. [HN]
    C. D. Hill and M. Nacinovich, Pseudoconcave CR manifolds, Preprint, 1993.Google Scholar
  32. [Hol]
    L. Hörmander, L 2 estimates and existence theorems for the ∂̄ operator, Acta Math. 113(1965), 89–152.CrossRefGoogle Scholar
  33. [Ho2]
    L. Hörmander, The Frobenius-Nirenberg theorem, Arkiv. Mat. 5(1965), 425–432.MATHCrossRefGoogle Scholar
  34. [Ho3]
    L. Hörmander, Introduction to Complex Analysis in Several Variables, Van Nostrand, Princeton, N. J., 1966.MATHGoogle Scholar
  35. [Ho4]
    L. Hörmander, Pseudo-differential operators and non-elliptic boundary problems, Ann. of Math. 83(1966), 129–209.MathSciNetMATHCrossRefGoogle Scholar
  36. [Ker]
    N. Kerzman, Holder and L p estimates for solutions to ∂̄u = f in strongly pseudoconvex domains, CPAM 24(1971), 301–379.MathSciNetGoogle Scholar
  37. [Ker2]
    N. Kerzman, The Bergman kernel function: Differentiability at the boundary, Math. Annalen 195(1972), 149–158.MathSciNetCrossRefGoogle Scholar
  38. [KS]
    N. Kerzman and E. Stein, The Szegö kernel in terms of Cauchy-Fantappie kernels, Duke Math. J. 45(1978), 197–224.MathSciNetMATHCrossRefGoogle Scholar
  39. [Kh]
    G. Khenkin, The method of integral representations in complex analysis, pp. 19–116 in [Vit].Google Scholar
  40. [K1]
    J. J. Kohn, Harmonic integrals on strictly pseudoconvex manifolds I, Ann. of Math. 78(1963), 112–148; II, Ann. of Math. 79(1964), 450–472.MathSciNetMATHCrossRefGoogle Scholar
  41. [K2]
    J. J. Kohn, Subellipticity of the 3-Neumann problem on pseudoconvex domains; sufficient conditions, Acta Math. 142(1979), 79–122.MathSciNetMATHCrossRefGoogle Scholar
  42. [K3]
    J. J. Kohn, A survey of the 3-Neumann problem, Proc. Symp. Pure Math. 41(1984), 137–145.MathSciNetCrossRefGoogle Scholar
  43. [KN]
    J. J. Kohn and L. Nirenberg, Non-coercive boundary problems, CPAM 18(1965), 443–492.MathSciNetMATHGoogle Scholar
  44. [KN2]
    J. J. Kohn and L. Nirenberg, A pseudo-convex domain not admitting a holomor- phic support function, Math. Ann. 201(1973), 265–268.MathSciNetMATHCrossRefGoogle Scholar
  45. [KR]
    J. J. Kohn and H. Rossi, On the extension of holomorphic functions from the boundary of a complex manifold, Ann. of Math. 81(1965), 451–472.MathSciNetMATHCrossRefGoogle Scholar
  46. [Kr1]
    S. Krantz, Function Theory of Several Complex Variables, Wads worth, Belmont, Calif., 1992.MATHGoogle Scholar
  47. [Kr2]
    S. Krantz, Partial Differential Equations and Complex Analysis, CRC Press, Boca Raton, Fla., 1992.MATHGoogle Scholar
  48. [LU]
    J. Lee and G. Uhlmann, Determining anisotropic real-analytic conductivities by boundary measurements, CPAM 42(1989), 1097–1112.MathSciNetMATHGoogle Scholar
  49. [Lel]
    P. Lelong, Plurisuhharmonic Functions and Positive Differential Forms, Gordon and Breach, New York, 1969.Google Scholar
  50. [LR]
    I. Lieb and R. Range, Integral representations and estimates in the theory of the 3-Neumann problem, Ann. of Math. 123(1986), 265–301.MathSciNetMATHCrossRefGoogle Scholar
  51. [Mor]
    C. B. Morrey, Multiple Integrals in the Calculus of Variations, Springer-Verlag, New York, 1966.MATHGoogle Scholar
  52. [NRSW]
    A. Nagel, J. Rosay, E. Stein, and S. Wainger, Estimates for the Bergman and Szegö kernels in C2, Ann. of Math. 129(1989), 113–149.MathSciNetMATHCrossRefGoogle Scholar
  53. [NeNi]
    A. Newlander and L. Nirenberg, Complex analytic coordinates in almost-complex manifolds, Ann. of Math. 65(1957), 391–404.MathSciNetMATHCrossRefGoogle Scholar
  54. [Ni]
    L. Nirenberg, Lectures on Linear Partial Differential Equations, Reg. Conf. Ser. in Math., no. 17, AMS, 1972.Google Scholar
  55. [PS]
    D. Phong and E. Stein, Hilbert integrals, singular integrals, and Radon transforms, II, Invent. Math. 86(1986), 75–113.MathSciNetMATHCrossRefGoogle Scholar
  56. [RS]
    L. Rothschild and E. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137(1976), 247–320.MathSciNetCrossRefGoogle Scholar
  57. [Sj]
    J. Sjöstrand, Parametrices for pseudodifferential operators with multiple characteristics, Ark. för Math. 2(1974), 85–130.CrossRefGoogle Scholar
  58. [Sm]
    H. Smith, A calculus for three-dimensional CR manifolds of finite type, J. Func. Anal. 120(1994), 135–162.MATHCrossRefGoogle Scholar
  59. [Sp]
    D. Spencer, Overdetermined systems of linear partial differential equations, Bull. AMS 75(1969), 179–239.MATHCrossRefGoogle Scholar
  60. [St]
    E. Stein, Harmonic Analysis, Princeton Univ. Press, Princeton, N. J., 1993.MATHGoogle Scholar
  61. [Sw]
    W. Sweeney, The D-Neumann problem, Acta Math. 120(1968), 224–277.MathSciNetCrossRefGoogle Scholar
  62. [Tai]
    G. Taiani, Cauchy-Riemann (CR) Manifolds, Pace Univ., New York, 1989.MATHGoogle Scholar
  63. [Tar]
    D. Tartakoff, The local real analyticity of solutions to □ b and the d Neumann problem, Acta Math. 145(1980), 177–204.MathSciNetMATHCrossRefGoogle Scholar
  64. [Tay]
    M. Taylor, Noncommutative Microlocal Analysis I, Mem. AMS #313 (1984).Google Scholar
  65. [Tr1]
    F. Treves, Analytic hypo-ellipticity of a class of pseudodifferential operators with double characteristics and applications to the d Neumann problem, Comm. PDE 3(1978), 475–642.MathSciNetMATHCrossRefGoogle Scholar
  66. [Tr2]
    F. Treves, Introduction to Pseudodifferential and Fourier Integral Operators, Vols. 1, 2, Plenum, New York, 1980.MATHGoogle Scholar
  67. [Ven]
    U. Venugopalkrishna, Fredholm operators associated with strongly pseudocon- vex domains, J. Func. Anal. 9(1972), 349–373.MathSciNetMATHCrossRefGoogle Scholar
  68. [Vit]
    A. Vitushkin (ed.), Several Complex Variables I, Encycl. of Math. Sci., Vol.7, Springer-Verlag, New York, 1990.Google Scholar

Copyright information

© Springer Science+Business Media New York 1996

Authors and Affiliations

  • Michael E. Taylor
    • 1
  1. 1.Department of MathematicsUniversity of North CarolinaChapel HillUSA

Personalised recommendations